Alert archive / New York / Flash Flood Warnings in 2020
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 3, 2020, 1:50 PM EDT for Oneida County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 1:50 PM EDT (17:50 UTC)
- Expired
- Jul 3, 2020, 4:13 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 81 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WGUS51 KBGM 031750
FFWBGM
NYC065-032045-
/O.NEW.KBGM.FF.W.0004.200703T1750Z-200703T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
150 PM EDT Fri Jul 3 2020
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southeastern Oneida County in central New York...
* Until 445 PM EDT.
* At 149 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Utica, Rome, Kirkland, Westmoreland, Paris, Deerfield, Floyd,
Whitesboro, New York Mills and Yorkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4310 7517 4305 7522 4295 7521 4291 7538
4320 7564 4329 7528
FLASH FLOOD...RADAR INDICATED
$$
DJP1 follow-up statement
650
WGUS71 KBGM 032013
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
413 PM EDT Fri Jul 3 2020
NYC065-032023-
/O.CAN.KBGM.FF.W.0004.000000T0000Z-200703T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
413 PM EDT Fri Jul 3 2020
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ONEIDA COUNTY IS
CANCELLED...
The widespread heavy rain has ended. Flooding is no longer expected
to pose a significant threat. Please continue to heed any remaining
road closures.
LAT...LON 4310 7517 4305 7522 4295 7521 4291 7538
4320 7564 4329 7528
$$
MJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:45 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 3, 9:45 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 945 AM EDT Fri Jul 3 2020 .SYNOPSIS... Temperatures will rise through the weekend as a strong ridge builds towards the Great Lakes. Isolated to scattered showers and thunderstorms will be possible today,, but shower chances will decrease for Saturday and Sunday afternoon with surface ridging continue to build across the region. && .NEAR TERM /THROUGH SATURDAY/... 940 AM update... We extended light precipitation southward during our morning update to account for echoes popping up on radar. We could get a lull in the shower activity along and west of I-81 as the lift shifts eastward. We continue to monitor mesoscale conditions for afternoon thunderstorm development. Clouds are suppressing instability over the Twin Tiers and Catskills. Sunny breaks to the west will cause destabilization, and we expect the sunshine to spread into the Twin Tiers over the next few hours. 420 AM update... A couple of short wave will cross the region today through northwesterly cyclonic upper level flow. The first wave, as seen on water vapor imagery should enter the Saint Lawrence valley before sunrise this morning and cross Central NY from mid morning to early afternoon. A second wave will be right on the heels of the first one and cross the area from mid afternoon to early this evening. Hot and humid conditions this afternoon will lead to a build up of instability will lead to an unstable atmosphere with CAPE values near 1000 J/kg. Shear will be lacking with only about 20 knots of 0-6 km bulk shear forecasted on the NAM this afternoon, with some better shear arriving this evening, but likely after instability will be on the decrease with the loss of heating. The best instability will be south and east of the region, and latest CAMs seem to be trending the bulk of the convection just outside our area as well, however a marginal risk for severe storms remains across the area as a few isolated storms could produce damaging wind gusts. PWATs approach 1 to 2 standard deviations above normal according to GEFS, but the higher PWATs pool in the Hudson Valley and remain well east of our area. However, there will be potential for heavy downpours with any thunderstorms this afternoon, with the greatest threat being across the Catskills, but still think the flash flood threat will be low, and further south/east of our region. Convection will come to an end this evening around or just after sunset. A warm and humid night is expected with some valley fog likely. Surface ridging builds into the area for Saturday and this will really cut back on the amount of shower and thunderstorm activity for the afternoon, but can't rule out a few isolated showers. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... Overall, a rather quiet, but very warm short term period is expected. High pressure moves east from the Great Lakes Saturday night, leading to mostly clear skies and light winds. Lows will likely be in the mid 50s to lower 60s. Latest model guidance has trended drier for Sunday with high pressure remaining in control. Precipitation chances have shifted eastward for now, outside of our area. This will lead to a mostly sunny day along with very warm temperatures. Highs will likely be in the mid 80s to lower 90s. Then mostly clear skies expected for Sunday night with lows in the upper 50s to mid 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper level ridge over the Central U.S. will shift eastward during the long term forecast period. This will lead to increasing heat and humidity across the area. Daily highs will likely range from the upper 80s to lower 90s. Dew points will be on the increase as well, reaching the mid 60s to lower 70s Tuesday-Thursday. This will lead to heat indices reaching the mid to upper 90s in some spots, especially in the valleys and the northern Finger Lakes. Should this trend continue, some heat advisories may be needed next week. Diurnally-driven scattered showers and thunderstorms will be possible each afternoon. Right now, the greatest chance for afternoon showers and thunderstorms look to be during the mid- week with a stalled frontal system nearby. Otherwise, generally mostly sunny skies are expected. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Stationary front will be set up over the region today with restrictions possible in isolated to scattered showers and thunderstorms this afternoon and into this evening. Shower and thunderstorm activity should diminish around sunset, but there will be a chance for some fog to develop overnight, especially for any sites that see a heavy rain shower on station. Confidence remains low on shower and thunderstorm coverage this afternoon and likely any pop up showers are going to need to be handled with amendments if they move over any of the TAF sites. Outlook... Friday night through Tuesday...Mainly VFR, but there will be daily chances for afternoon showers and storms. Patchy river valley fog during the overnight and early morning hours may lead to occasional impacts especially at KELM. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...DJP/MPK SHORT TERM...BJG LONG TERM...BJG AVIATION...MPK
Hazardous weather outlook, Jul 3, 4:45 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 445 AM EDT Fri Jul 3 2020 NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-040845- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Cortland-Chenango-Otsego-Tioga-Broome-Delaware- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 445 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will be possible this afternoon into this evening. A few thunderstorms could produce damaging winds, heavy rain, and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-037-040845- Northern Oneida-Southern Oneida- 445 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 1:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
137 PM EDT Fri Jul 3 2020
NYZ037-031900-
Southern Oneida NY-
137 PM EDT Fri Jul 3 2020
...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHEASTERN ONEIDA COUNTY...
At 137 PM EDT,
Doppler radar indicated locally heavy rainfall across parts of
southeastern Oneida County.
There is a potential for additional rainfall in thunderstorms, which
could cause localized flooding of roads and poor drainage areas.
Locations impacted include...
Utica, Rome, Kirkland, Westmoreland, Paris, Deerfield, Floyd,
Whitesboro, New York Mills and Yorkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4309 7518 4305 7522 4296 7521 4293 7535
4322 7554 4329 7527
TIME...MOT...LOC 1737Z 180DEG 0KT 4306 7534
DJPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:37 PM EDT | Special Weather Statement | BGM | Oneida | 83 min |
| Jul 3, 5:37 PM EDT | Special Weather Statement | BGM | Sullivan | 53 min |
Nearby
Flash Flood Warnings in New York, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.